Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 174, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 15, 2016, 8:49 PM CDT for Howard County, Martin County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2016, 8:49 PM CDT (01:49 UTC)
- Expired
- Jun 15, 2016, 9:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Howard County, TX, Martin County, TX
The radar
The Midland/Odessa radar (KMAF), 65 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1918 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2408 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted.
914
WUUS54 KMAF 160149
SVRMAF
TXC227-317-160230-
/O.NEW.KMAF.SV.W.0174.160616T0149Z-160616T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
849 PM CDT WED JUN 15 2016
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOWARD COUNTY IN WESTERN TEXAS...
EASTERN MARTIN COUNTY IN WESTERN TEXAS...
* UNTIL 930 PM CDT
* AT 848 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STANTON...MOVING EAST
AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BIG SPRING...STANTON...BROWN...COAHOMA...FLOWER GROVE...KNOTT...SOUTH
HAVEN...SAND SPRINGS...MIDWAY...LOMAX...BIG SPRING COUNTRY CLUB...
FAIRVIEW...LUTHER...ELBOW...BIG SPRING MCMAHON-WRINKLE AIRPARK AND
FORSAN.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 156 AND 189.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3210 10181 3251 10184 3250 10131 3210 10129
TIME...MOT...LOC 0148Z 297DEG 29KT 3236 10175
HAIL...1.00IN
WIND...60MPH
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:29 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 15, 7:29 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 729 PM CDT WED JUN 15 2016 .AVIATION... 00Z TAF issuance. The main aviation concern for the next 24 hours is the line of thunderstorms moving east across the region this evening. Currently, CNM and PEQ in the clear as storms have moved east of those locations. HOB will be clear of lightning shortly however INK, FST and MAF will be affected through 03Z. Strong and variable winds can be expected with these storms and heavy rainfall may result in a short period of low visibility. Otherwise, VFR conditions will prevail through tonight and Thursday. && .PREV DISCUSSION... /issued 215 PM CDT WED JUN 15 2016/ DISCUSSION... An upper level trough is approaching the Pacific Northwest, and the south central and southeast conus is under somewhat weak ridging aloft with an upper low/shortwave moving over the Upper Midwest. Thunderstorms are possible today across much of the area since low level moisture has moved westward toward southeast New Mexico and the higher terrain. Surface CAPE values are expected to be around 2,000 J/kg and mid-level lapse rates will be around 8 to 9 degrees C/km according to the NAM12. The NAM80 also indicates a minor shortwave moving over the area this afternoon as shown on the 500 mb omega values. Due to these conditions, severe thunderstorms will be possible across the area this afternoon and evening. SPC has much of the CWA in a marginal outlook for today. Zero to six km bulk shear may only get up to 30 kts so this will limit severe thunderstorm potential. Temperatures this afternoon are again expected to be hot but may be a degree or two cooler than yesterday due to an increase in moisture. The upper ridge will continue to build over the central conus on Thursday as the shortwave previously over the Upper Midwest moves southeastward. This strengthening of the ridge will limit thunderstorm development to the Davis Mountains and higher terrain for Thursday afternoon. The ridge will be slightly stronger over the area on Friday allowing for temperatures to warm up even more and further decrease precipitation chances. Conditions on Saturday will be very similar to those on Friday with temperatures in the triple digits most places and no rain expected. The upper ridge will begin to get somewhat flattened on Sunday resulting in slightly cooler temperatures. Temperatures are expected to cool into the mid 90s across the Permian Basin Monday through Wednesday of next week with no precipitation expected. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 74 99 74 102 / 20 10 0 10 Carlsbad 68 103 67 105 / 20 10 10 0 Dryden 76 99 75 101 / 20 10 10 10 Fort Stockton 73 101 73 103 / 40 10 10 10 Guadalupe Pass 69 96 71 98 / 20 10 0 0 Hobbs 69 99 69 102 / 30 10 10 0 Marfa 63 93 62 96 / 50 20 20 0 Midland Intl Airport 74 101 74 103 / 30 10 10 10 Odessa 74 100 75 103 / 40 10 10 10 Wink 74 103 74 107 / 40 10 10 0 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. && 27/49
Hazardous weather outlook, Jun 15, 1:40 PM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 140 PM CDT WED JUN 15 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-161845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 140 PM CDT WED JUN 15 2016 /1240 PM MDT WED JUN 15 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. THE STRONGER STORMS COULD BE ACCOMPANIED BY GUSTY WINDS...HAIL...LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS WITH FLASH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY HOT TEMPERATURES WILL CONTINUE INTO THE WEEKEND. TAKE FREQUENT BREAKS AND DRINK PLENTY OF WATER IF PLANNING TO BE OUTSIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 15, 7:54 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
754 PM CDT WED JUN 15 2016
TXZ062-063-160145-
GLASSCOCK TX-MIDLAND TX-
754 PM CDT WED JUN 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR MIDLAND AND WEST CENTRAL
GLASSCOCK COUNTIES UNTIL 845 PM CDT...
AT 753 PM CDT...DOPPLER RADAR WAS TRACKING AN OUTFLOW BOUNDARY FROM
THUNDERSTORMS WEST OF MIDLAND.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS OUTFLOW
BOUNDARY.
LOCATIONS IMPACTED INCLUDE...
MIDLAND...SPRABERRY...WARFIELD...COTTON FLAT...GREENWOOD...MIDLAND
AIRPARK...MIDLAND INTERNATIONAL AIR AND SPACE PORT AND SKYWEST
AIRPORT.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 128 AND 148.
LAT...LON 3208 10177 3168 10177 3170 10220 3191 10217
3192 10224 3208 10225
TIME...MOT...LOC 0053Z 281DEG 24KT 3199 10204
49Special weather statement, Jun 15, 7:58 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 758 PM CDT WED JUN 15 2016 TXZ051-160145- MARTIN TX- 758 PM CDT WED JUN 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR MARTIN COUNTY UNTIL 845 PM CDT... AT 757 PM CDT...DOPPLER RADAR WAS TRACKING AN OUFLOW BOUNDARY MOVING EAST ACROSS CENTRAL MARTIN COUNTY. THIS OUTFLOW IS FROM STORMS IN THE WEST PARTS OF MARTIN COUNTY. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... STANTON...BROWN...THREE LEAGUES...LENORAH...COURTNEY...TARZAN...FLOWER GROVE...STANTON MUNICIPAL AIPORT AND GRADY. THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 152 AND 162. LAT...LON 3210 10219 3251 10220 3251 10170 3210 10171 TIME...MOT...LOC 0057Z 280DEG 24KT 3225 10202 49
Local storm report, Jun 15, 8:12 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
812 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 3 SE GRANDFALLS 31.31N 102.82W
06/15/2016 E1.00 INCH WARD TX PUBLIC
&&
CMRSpecial weather statement, Jun 15, 8:22 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 822 PM CDT WED JUN 15 2016 TXZ069-160145- UPTON TX- 822 PM CDT WED JUN 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UPTON COUNTY UNTIL 845 PM CDT... AT 820 PM CDT...DOPPLER RADAR WAS TRACKING AN OUTFLOW BOUNDARY MOVING ACROSS UPTON COUNTY. THIS OUTFLOW IS FROM STORMS ACROSS WESTERN PORTIONS OF THE COUNTY. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MCCAMEY...RANKIN AND UPTON COUNTY AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND . && LAT...LON 3140 10213 3163 10179 3113 10180 3111 10228 TIME...MOT...LOC 0120Z 324DEG 20KT 3157 10226 12
Special weather statement, Jun 15, 8:30 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
830 PM CDT WED JUN 15 2016
TXZ052-160200-
HOWARD TX-
830 PM CDT WED JUN 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR HOWARD COUNTY UNTIL 900 PM CDT...
AT 828 PM CDT...DOPPLER RADAR WAS TRACKING AN OUTFLOW BOUNDARY FROM
THUNDERSTORMS TO THE WEST IN MARTIN COUNTY.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS OUTLFLOW BOUNDARY.
LOCATIONS IMPACTED INCLUDE...
BIG SPRING...COAHOMA...KNOTT...SOUTH HAVEN...SAND SPRINGS...MIDWAY...BIG
SPRING COUNTRY CLUB...VINCENT...FAIRVIEW...LUTHER...ELBOW AND BIG SPRING
MCMAHON-WRINKLE AIRPARK.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 164 AND 195.
LAT...LON 3250 10167 3251 10119 3230 10120 3213 10121
3211 10148 3214 10169
TIME...MOT...LOC 0128Z 314DEG 40KT 3233 10160
12Special weather statement, Jun 15, 8:45 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 845 PM CDT WED JUN 15 2016 TXZ062-160230- MIDLAND TX- 845 PM CDT WED JUN 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR MIDLAND COUNTY UNTIL 930 PM CDT... AT 844 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS OVER COTTON FLAT...OR NEAR MIDLAND...MOVING EAST AT 20 MPH. HALF INCH HAIL...HEAVY RAIN...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MIDLAND...SPRABERRY...WARFIELD...COTTON FLAT...GREENWOOD...MIDLAND AIRPARK...MIDLAND INTERNATIONAL AIR AND SPACE PORT AND SKYWEST AIRPORT. THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 127 AND 146. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3169 10224 3205 10222 3207 10179 3169 10180 TIME...MOT...LOC 0144Z 266DEG 19KT 3194 10202 49
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:06 PM CDT | Special Weather Statement | MAF | Gaines | 24 min |
| Jun 15, 7:31 PM CDT | Special Weather Statement | MAF | Pecos | 29 min |
| Jun 15, 7:39 PM CDT | Special Weather Statement | MAF | Ector | 51 min |
| Jun 15, 7:44 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Ward | 46 min |
| Jun 15, 7:50 PM CDT | Special Weather Statement | MAF | Dawson | 40 min |
| Jun 15, 7:51 PM CDT | Special Weather Statement | MAF | Crane, Ector | 24 min |
| Jun 15, 7:54 PM CDT | Special Weather Statement | MAF | Midland | 51 min |
| Jun 15, 7:58 PM CDT | Special Weather Statement | MAF | Martin | 47 min |
| Jun 15, 8:22 PM CDT | Special Weather Statement | MAF | Upton | 23 min |
| Jun 15, 8:30 PM CDT | Special Weather Statement | MAF | Howard | 30 min |
| Jun 15, 8:30 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 60 min |
| Jun 15, 8:34 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Jun 15, 8:41 PM CDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| Jun 15, 8:45 PM CDT | Special Weather Statement | MAF | Midland | 45 min |
| Jun 15, 8:52 PM CDT | Special Weather Statement | MAF | Glasscock | 23 min |
| Jun 15, 8:56 PM CDT | Special Weather Statement | MAF | Reagan | 34 min |
| Jun 15, 9:05 PM CDT | Special Weather Statement | MAF | Brewster | 25 min |
| Jun 15, 9:09 PM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| Jun 15, 9:16 PM CDT | Flash Flood Warning | MAF | Howard | 3 hr |
| Jun 15, 9:23 PM CDT | Special Weather Statement | MAF | Mitchell | 22 min |
| Jun 15, 9:39 PM CDT | Areal Flood Advisory | MAF | Glasscock | 2 hr |
| Jun 15, 9:52 PM CDT | Special Weather Statement | MAF | Brewster | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.